|treated as HIV+ then 3 years later tested HIV-
Aug 26, 2002
Hello there 3 years ago my then partner was diagnosed HIV+, and as her partner I was put on treatment and treated as if I was HIV+. Blood path showed no abnormalilities. I recently moved to the UK and as part of standard proceedure for new patients requesting medication, I was tested this test showed I was HIV-. Despite having constant unprotected sex with many known HIV+ partners I show that I am still HIV-. I should be over the moon, however I have become moody and feel quite depressed. My current partner is unfortunatley taking the brunt of my feelings, which she finds dificult to cope with, she is HIV+. Can you give me any advice to ease me thru this difficult time. In addition,although not dircetly connected to my question, I would like to point out that I have relocated half way round the world to be with my partner and am positively dealing with the associated problems with moving such as work etc. I look forward to your reply
| Response from Mr. Shernoff
I really can't believe that you would have allowed yourself to begin antiretroviral medications simply because your partner tested positive, and you have a history of having had sex with many HIV+ people without a confirmed and validated test that confirmed you had been exposed to HIV. This is madness. Any medical professional who suggested this course of action without insisting that you test was really either lazy or incompetent. So if I were you I would be furious about having undergone this.
I think that your current situation involves numerous complexities that would really be best dealt with face to face with a mental health professional. I urge you to find someone that the two of you can see as a couple. You need to locate an individual who is skilled in working with people with HIV and mixed antibody status couples.
There are numerous AIDS service organizations throughout the UK who can refer you to an appropriate professional near where you live.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.